Alert archive / Alaska / Snow Advisories in 2008

Snow Advisory 9, NWS Anchorage, AK

February 11, 2008

NWS Anchorage, AK issued this snow advisory at Feb 11, 2008, 12:03 AM AKST. It took effect at Feb 11, 2008, 7:03 AM AKST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2008, 12:03 AM AKST (09:03 UTC)
In effect from
Feb 11, 2008, 7:03 AM AKST
Expired
Feb 12, 2008, 5:09 AM AKST
In force
22 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 111403
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
503 AM AST MON FEB 11 2008

...SNOW RETURNS TO THE SOUTH CENTRAL REGION...

.TWO LOW PRESSURE SYSTEMS APPROACHING FROM THE SOUTH WILL BRING SNOW
TO THE SOUTH CENTRAL REGION TODAY. THE FIRST WAVE WILL BRING
BLIZZARD CONDITIONS THROUGH THE PASSES WHILE THE SECOND WAVE WILL
BRING SNOW TO THE ANCHORAGE BOWL AND MATSU VALLEY. WEATHER IN THE REGION IS
EXPECTED TO IMPROVE TOMORROW AS THE FRONT MOVES OFF TO THE EAST.

AKZ131-120200-
/X.CAN.PAFC.WC.Y.0011.000000T0000Z-080211T1500Z/
/X.NEW.PAFC.BZ.W.0017.080211T1403Z-080212T0200Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
503 AM AST MON FEB 11 2008

...BLIZZARD WARNING IN EFFECT UNTIL 5 PM AST THIS AFTERNOON 
FOR THOMPSON PASS AND KEYSTONE CANYON...
...WIND CHILL ADVISORY IS CANCELLED FOR THOMPSON PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. THE
WIND CHILL ADVISORY HAS BEEN CANCELLED. 

UP TO 12 INCHES OF NEW SNOW HAS FALLEN IN THE REGION SINCE
YESTERDAY. THE FRESH SNOW COMBINED WITH STRONG NORTHERLY WINDS
WILL PRODUCE BLIZZARD CONDITIONS THROUGH THE PASSES TODAY.
VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE AT
TIMES. WIND CHILLS FROM 30 TO 45 DEGREES ARE STILL EXPECTED THIS
MORNING BUT CONDITIONS WILL IMPROVE AS TEMPERATURES RISE IN THE AFTERNOON.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ101-120330-
/X.NEW.PAFC.SN.Y.0009.080212T0600Z-080212T1900Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
503 AM AST MON FEB 11 2008

...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST
TUESDAY. 

A SECOND LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS
EXPECTED TO BRING MODERATE TO HEAVY SNOWS TO THE ANCHORAGE BOWL TONIGHT.
SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED ACROSS
TOWN WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ111-120330-
/X.NEW.PAFC.SN.Y.0009.080212T0600Z-080212T1900Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
503 AM AST MON FEB 11 2008

...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST
TUESDAY. 

A SECOND LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS
EXPECTED TO BRING MODERATE TO HEAVY SNOWS TO THE MATANUSKA VALLEY TONIGHT.
SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED ACROSS TOWN
WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING..

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
7 follow-up statements
000 
WWAK41 PAFC 111603
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
703 AM AST MON FEB 11 2008

...SNOW RETURNS TO THE SOUTH CENTRAL REGION...

.TWO LOW PRESSURE SYSTEMS APPROACHING FROM THE SOUTH WILL BRING
SNOW TO THE SOUTH CENTRAL REGION TODAY. THE FIRST WAVE WILL BRING
BLIZZARD CONDITIONS THROUGH THE PASSES WHILE THE SECOND WAVE WILL
BRING SNOW TO THE ANCHORAGE BOWL AND MATSU VALLEY. WEATHER IN THE
REGION IS EXPECTED TO IMPROVE TOMORROW AS THE FRONT MOVES OFF TO
THE EAST.

AKZ131-120200-
/X.CON.PAFC.BZ.W.0017.000000T0000Z-080212T0200Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
703 AM AST MON FEB 11 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS
AFTERNOON FOR THOMPSON PASS AND KEYSTONE CANYON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS
AFTERNOON. 

UP TO 12 INCHES OF NEW SNOW HAS FALLEN IN THE REGION SINCE
YESTERDAY. THE FRESH SNOW COMBINED WITH STRONG NORTHERLY WINDS
WILL PRODUCE BLIZZARD CONDITIONS THROUGH THE PASSES TODAY.
VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE AT
TIMES. WIND CHILLS FROM 30 TO 45 DEGREES ARE STILL EXPECTED THIS
MORNING BUT CONDITIONS WILL IMPROVE AS TEMPERATURES RISE IN THE
AFTERNOON.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ101-120530-
/X.EXT.PAFC.SN.Y.0009.080211T1603Z-080212T1900Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
703 AM AST MON FEB 11 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 10 AM AST TUESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 AM AST TUESDAY. 

A FRONT MOVING IN FROM THE EAST IS CURRENTLY BRINGING MODERATE TO
HEAVY SNOW ACROSS ANCHORAGE. SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES
ARE EXPECTED ACROSS TOWN TODAY WITH AN ADDITIONAL 4 TO 8 TONIGHT
AND AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ111-120530-
/X.CON.PAFC.SN.Y.0009.080212T0600Z-080212T1900Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
703 AM AST MON FEB 11 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM AST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
AST TUESDAY. 

A SECOND LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS
EXPECTED TO BRING MODERATE TO HEAVY SNOWS TO THE MATANUSKA VALLEY
TONIGHT. SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED
ACROSS TOWN WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY
MORNING..

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 111918
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1018 AM AST MON FEB 11 2008

AKZ131-120200-
/X.CON.PAFC.BZ.W.0017.000000T0000Z-080212T0200Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
1018 AM AST MON FEB 11 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS
AFTERNOON. 

UP TO 12 INCHES OF NEW SNOW HAS FALLEN IN THE REGION SINCE
YESTERDAY. THE FRESH SNOW COMBINED WITH STRONG NORTHERLY WINDS
WILL PRODUCE BLIZZARD CONDITIONS THROUGH THE PASSES TODAY.
VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE AT
TIMES. WIND CHILLS FROM 30 TO 45 DEGREES ARE STILL EXPECTED THIS
MORNING BUT CONDITIONS WILL IMPROVE AS TEMPERATURES RISE IN THE
AFTERNOON.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ101-120845-
/X.EXT.PAFC.SN.Y.0009.000000T0000Z-080212T1900Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1018 AM AST MON FEB 11 2008

...SNOW ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
AST TUESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO
10 AM AST TUESDAY. 

A LOW PRESSURE CENTER MOVING THROUGH THE ANCHORAGE TONIGHT IS
EXPECTED TO BRING MODERATE SNOW INTO THE AREA. SNOW ACCUMULATIONS 
BETWEEN 4 AND 8 INCHES ARE EXPECTED ACROSS TOWN WITH AN ADDITIONAL
1 TO 3 EXPECTED WEDNESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ111-120845-
/X.CON.PAFC.SN.Y.0009.080212T0600Z-080212T1900Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
1018 AM AST MON FEB 11 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM AST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
AST TUESDAY. 

A LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS EXPECTED TO
BRING MODERATE SNOW TO THE MATANUSKA VALLEY TONIGHT. SNOW
ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED TONIGHT TOWN
WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 120049
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
349 PM AST MON FEB 11 2008

AKZ131-120700-
/X.EXT.PAFC.BZ.W.0017.000000T0000Z-080212T0700Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
349 PM AST MON FEB 11 2008

...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 PM AST THIS EVENING...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 10 PM AST THIS
EVENING. 

UP TO 12 INCHES OF NEW SNOW HAS FALLEN IN THE REGION SINCE
YESTERDAY. THE FRESH SNOW COMBINED WITH STRONG NORTHERLY WINDS
WILL PRODUCE BLIZZARD CONDITIONS THROUGH THE PASSES TODAY.
VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE AT
TIMES. WIND CHILLS FROM 30 TO 45 DEGREES ARE STILL EXPECTED THIS
MORNING BUT CONDITIONS WILL IMPROVE AS TEMPERATURES RISE IN THE
AFTERNOON.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ101-120800-
/X.EXT.PAFC.SN.Y.0009.000000T0000Z-080212T1900Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
349 PM AST MON FEB 11 2008

...SNOW ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
AST TUESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO
10 AM AST TUESDAY. 

A LOW PRESSURE CENTER MOVING THROUGH THE ANCHORAGE TONIGHT IS
EXPECTED TO BRING MODERATE SNOW INTO THE AREA. SNOW ACCUMULATIONS
BETWEEN 4 AND 8 INCHES ARE EXPECTED ACROSS TOWN WITH AN
ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ111-120800-
/X.CON.PAFC.SN.Y.0009.080212T0600Z-080212T1900Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
349 PM AST MON FEB 11 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM AST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
AST TUESDAY. 

A LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS EXPECTED TO
BRING MODERATE SNOW TO THE MATANUSKA VALLEY TONIGHT. SNOW
ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED TONIGHT TOWN
WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 120107 CCA
WSWAER

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
406 PM AST MON FEB 11 2008

AKZ131-120700-
/X.COR.PAFC.BZ.W.0017.000000T0000Z-080212T0700Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
406 PM AST MON FEB 11 2008

...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 PM AST THIS EVENING FOR THOMPSON PASS AND KEYSTONE CANYON...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 10 PM AST THIS
EVENING FOR THOMPSON PASS AND KEYSTONE CANYON. 

UP TO 12 INCHES OF NEW SNOW HAS FALLEN IN THE REGION SINCE
YESTERDAY. THE FRESH SNOW COMBINED WITH STRONG NORTHERLY WINDS
WILL PRODUCE BLIZZARD CONDITIONS THROUGH THE PASSES TODAY.
VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE AT
TIMES. WIND CHILLS FROM 30 TO 45 DEGREES ARE STILL EXPECTED THIS
MORNING BUT CONDITIONS WILL IMPROVE AS TEMPERATURES RISE IN THE
AFTERNOON.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ101-120830-
/X.EXT.PAFC.SN.Y.0009.000000T0000Z-080212T1900Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
406 PM AST MON FEB 11 2008

...SNOW ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
AST TUESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO
10 AM AST TUESDAY. 

A LOW PRESSURE CENTER MOVING THROUGH THE ANCHORAGE TONIGHT IS
EXPECTED TO BRING MODERATE SNOW INTO THE AREA. SNOW ACCUMULATIONS
BETWEEN 4 AND 8 INCHES ARE EXPECTED ACROSS TOWN WITH AN
ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ111-120830-
/X.CON.PAFC.SN.Y.0009.080212T0600Z-080212T1900Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
406 PM AST MON FEB 11 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM AST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
AST TUESDAY. 

A LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS EXPECTED TO
BRING MODERATE SNOW TO THE MATANUSKA VALLEY TONIGHT. SNOW
ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED TONIGHT TOWN
WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 120109 CCA
WSWAER

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
408 PM AST MON FEB 11 2008

AKZ131-120845-
/X.COR.PAFC.BZ.W.0017.000000T0000Z-080212T0700Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
408 PM AST MON FEB 11 2008

...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 PM AST THIS EVENING 
FOR THOMPSON PASS AND KEYSTONE CANYON...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 10 PM AST THIS
EVENING FOR THOMPSON PASS AND KEYSTONE CANYON. 

UP TO 12 INCHES OF NEW SNOW HAS FALLEN IN THE REGION SINCE
YESTERDAY. THE FRESH SNOW COMBINED WITH STRONG NORTHERLY WINDS
WILL PRODUCE BLIZZARD CONDITIONS THROUGH THE PASSES TODAY.
VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE AT
TIMES. WIND CHILLS FROM 30 TO 45 DEGREES ARE STILL EXPECTED THIS
MORNING BUT CONDITIONS WILL IMPROVE AS TEMPERATURES RISE IN THE
AFTERNOON.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ101-120845-
/X.EXT.PAFC.SN.Y.0009.000000T0000Z-080212T1900Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
408 PM AST MON FEB 11 2008

...SNOW ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
AST TUESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO
10 AM AST TUESDAY. 

A LOW PRESSURE CENTER MOVING THROUGH THE ANCHORAGE TONIGHT IS
EXPECTED TO BRING MODERATE SNOW INTO THE AREA. SNOW ACCUMULATIONS
BETWEEN 4 AND 8 INCHES ARE EXPECTED ACROSS TOWN WITH AN
ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ111-120845-
/X.CON.PAFC.SN.Y.0009.080212T0600Z-080212T1900Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
408 PM AST MON FEB 11 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM AST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
AST TUESDAY. 

A LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS EXPECTED TO
BRING MODERATE SNOW TO THE MATANUSKA VALLEY TONIGHT. SNOW
ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED TONIGHT TOWN
WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 120555
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
855 PM AST MON FEB 11 2008

AKZ131-120700-
/X.CAN.PAFC.BZ.W.0017.000000T0000Z-080212T0700Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
855 PM AST MON FEB 11 2008

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE
BLIZZARD WARNING.

$$

AKZ101-121900-
/X.EXT.PAFC.SN.Y.0009.000000T0000Z-080212T1900Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
855 PM AST MON FEB 11 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 10 AM AST TUESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 AM AST TUESDAY. 

A LOW PRESSURE CENTER MOVING THROUGH THE ANCHORAGE TONIGHT IS
EXPECTED TO BRING MODERATE SNOW INTO THE AREA. SNOW ACCUMULATIONS
BETWEEN 4 AND 8 INCHES ARE EXPECTED ACROSS TOWN THROUGH WEDNESDAY
MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ111-121900-
/X.CON.PAFC.SN.Y.0009.080212T0600Z-080212T1900Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
855 PM AST MON FEB 11 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST TUESDAY. 

A LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS EXPECTED TO
BRING MODERATE SNOW TO THE MATANUSKA VALLEY TONIGHT. SNOW
ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED THROUGH
WEDNESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 121409
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
509 AM AST TUE FEB 12 2008


AKZ101-111-121515-
/X.CAN.PAFC.SN.Y.0009.000000T0000Z-080212T1900Z/
ANCHORAGE-MATANUSKA VALLEY-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA...PALMER...WASILLA...SUTTON...CHICKALOON
509 AM AST TUE FEB 12 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE SNOW
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Feb 11, 12:00 AM AKST, 3 minutes earlier.

Area forecast discussion, Feb 11, 12:00 AM AKST, 3 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST MON FEB 11 2008

.MODEL DISCUSSION...
GFS HAS A LOT BETTER HANDLE ON THE WEATHER THIS MORNING THAN IT DID
YESTERDAY...OR THAN THE NAM DOES TODAY.  ALL MODELS INITIALIZED WELL
WITH REGARD TO LOW PLACEMENT...HOWEVER THE NAM WAS SLOW ON BRINGING
THE FRONT ONSHORE WHILE THE GFS TIMING WAS RIGHT ON TARGET.  IN THE
MIDTERM THE GFS SOLUTIONS SEEMS TO BE MOVING TOWARD AGREEMENT WITH
THE OTHER MODEL RUNS...THEREFORE THE 00Z GFS WAS THE MODEL CHOICE OF
THE DAY.

.ANALYSIS AND UPPER LEVELS...
LONGWAVE PATTERN SHOWS THE UPPER LEVEL LOW CENTERED OVER THE WEST
COAST THIS MORNING WITH TWO WEAK SURFACE LOWS IN THE GULF OF ALASKA.
THE FIRST SURFACE LOW IS CURRENTLY JUST EAST OF KODIAK WHILE THE
SECOND IS FURTHER SOUTHWEST OF KODIAK.  AS THE UPPER LEVEL LOW SHIFTS
SLIGHTLY WESTWARD THE SOUTHERLY FLOR WILL BRING THE FIRST LOW ONSHORE
NEAR SEWARD.  THIS WILL ROTATE EASTWARD AND MOVE ACROSS THE GULF THIS
AFTERNOON. WARMER TEMPERATURES ASSOCIATED WITH THE SOUTHERLY FLOW
WILL BRING OVERRUNNING TO THE MAINLAND TONIGHT.

.SHORT TERM FORECAST...
EAST OF THE ALASKA RANGE...OVER RUNNING IS BRINGING SNOW TO THE
SOUTHCENTRAL REGION THIS MORNING.  COMBINED WITH GUSTY WINDS THROUGH
THOMPSON PASS BLIZZARD CONDITIONS ARE EXPECTED THERE THROUGHOUT THE
DAY...ALTHOUGH THEY WILL IMPROVE AS TEMPERATURES CONTINUE TO RISE. IN
THE ANCHORAGE BOWL AND MATSU VALLEY THE SECOND WAVE EXPECTED TO
ARRIVE TONIGHT WILL BRING ADVISORY LEVEL ACCUMULATIONS.  TUESDAY
NIGHT LOOKS LIKE THERE WILL BE A SHORT BREAK IN THE WEATHER...HOWEVER
BY WEDNESDAY MORNING THE NEXT SYSTEM APPROACHES FROM THE SOUTH.  THE
POSITIONING AND AMOUNT OF WARM AIR ADVECTION WITH THIS FRONT WILL
DETERMINE HOW MUCH AND WHAT TYPE OF PRECIP WILL OCCUR ACROSS THE AREA
DURING THAT TIME.

WEST OF THE ALASKA RANGE...WIND CHILL ADVISORIES CONTINUE TODAY AS
GUSTY NORTHERLY WINDS CONTINUE ON THE WEST SIDE OF THE LOW.  BY
TUESDAY SOME MOISTURE WILL MAKE IT INTO THE KUSKOKWIM VALLEY CAUSING
SNOW IN THE NORTHEASTERN PORTION OF THAT ZONE.  ELSEWHERE LOOKS TO
REMAIN MOSTLY DRY THROUGH THE SHORT TERM...WITH SNOW SHOWERS
CONTINUING IN THE BERING AS USUAL.

.LONG TERM FORECAST...
NEXT BIG SYSTEM ON WEDNESDAY AFTERNOON LOOKS TO BE A WEATHER MAKER
FOR MUCH OF THE MAINLAND.  STRONG SOUTHEASTERLY WINDS WILL BRING
HEAVY RAIN AND OR SNOW TO THE COASTAL AREAS WHILE INLAND REGIONS WILL
SEE GUSTY WINDS AND DOWNSLOPING. THE BIG QUESTION THAT STILL REMAINS
IS HOW MUCH WARM AIR IS ASSOCIATED WITH THIS SYSTEM AND WILL THE
WINDS ERODE THE COLD DOME OVER ANCHORAGE.  THE UPPER LEVEL LOW SEEMS
TO BE ENTRENCHED OVER THE BERING SO THIS WEATHER PATTERN SHOULD
CONTINUE FOR SEVERAL DAYS.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 131
MARINE...GALES 120 155 170 172
         HEAVY FREEZING SPRAY 121 130 140 141 165 185 352 412 414
FIRE WEATHER...NONE

LEWF FEB 08

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 11:00 PM AKSTGale WarningAFC4 days
Feb 10, 11:00 PM AKSTGale WarningAFC36 hr
Feb 10, 11:00 PM AKSTGale WarningAFC12 hr
Feb 10, 11:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Feb 10, 11:00 PM AKSTSmall Craft AdvisoryAFC24 hr
Feb 10, 11:00 PM AKSTHeavy Freezing Spray WarningAFC12 hr
Feb 11, 12:03 AM AKSTBlizzard WarningAFC21 hr
Feb 11, 3:48 AM AKSTBlizzard WarningAFC9 hr
Feb 11, 11:00 AM AKSTGale WarningAFC5 days
Feb 11, 11:00 AM AKSTGale WarningAFC7 days
Feb 11, 11:00 AM AKSTGale WarningAFC7 days
Feb 11, 11:00 AM AKSTGale WarningAFC6 days
Feb 11, 11:00 AM AKSTSmall Craft AdvisoryAFC12 hr
Feb 11, 11:00 AM AKSTStorm WarningAFC48 hr
Feb 11, 11:00 AM AKSTHeavy Freezing Spray WarningAFC36 hr
Feb 11, 11:00 AM AKSTHeavy Freezing Spray WarningAFC6 days
Feb 11, 11:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr

Nearby

Snow Advisories in Alaska, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.